Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 130, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2009, 5:56 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 5:56 PM MDT (23:56 UTC)
- Expired
- Jul 12, 2009, 6:38 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:50 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 12:50 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1250 PM MDT SUN JUL 12 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY... CONVECTION BEGINNING TO FIRE OVER THE MTNS OF COLORADO AS MOISTURE CONTINUES TO ROTATE AROUND PERIPHERY OF UPPER HIGH. WEAK WAVE IN FLOW APPEARS TO BE TURNING EAST ACROSS NW COLORADO AND THIS WILL CONTINUE TO INCREASE THE CONVECTION OVER THE REGION INTO THIS EVENING. ACTIVITY SHOULD MOVE OUT BY LATE IN THE EVENING AS UPPER IMPULSE MOVES EAST. LITTLE CAHNGE SEEN FOR MONDAY WITH ANOTHER ROUND OF CONVECTION EXPECTED TO INITIATE IN THE AFTERNOON...THIS TIME AIDED BY APPROACHING UPPER TROF AND COLD FRONT. QUITE WARM TEMPERATURES EXPECTED AS THERMAL RIDGE MOVES ACROSS AHEAD OF THE UPPER TROF. WILL CHEYENNE ATTAIN ITS FIRST 90 DEGREE TEMPERATURE OF THE SEASON? EXPECT GENERAL AREA OF THUNDERSTORMS TO MOVE ACROSS THE EASTERN CWA MONDAY AFTERNOON AND EVENING AS SFC FRONT MOVES BY WITH ACTIVITY EXITING THE CWA BY LATE MONDAY EVENING. BREEZY AND COOLER CONDITIONS EXPECTED FOR TUESDAY AS UPPER TROF MOVES INTO THE NORTHERN PLAINS. NAM HINTS AT A BIT OF CONVECTION NEAR THE WY/COLORADO BORDER JUST EAST OF THE MTNS LATE TUESDAY AFTERNOON SO WILL CONTINUE UNMENTIONED POPS IN THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... TUESDAY NIGHT THE UPPER LEVEL RIDGE WILL BE CENTERED OVER THE PACIFIC NORTHWEST...AND COOLER...DRIER AND MORE STABLE CONDITIONS WILL PREVAIL WITH HIGHS WEDNESDAY EXPECTED TO BE SLIGHTLY COOLER THAN NORMAL. THE SHORT-WAVE DISTURBANCE WHICH WILL BRING THE COLD FRONT THROUGH EARLY IN THE WEEK WILL STALL WEST OF JAMES BAY AND OVER THE NORTHERN GREAT LAKES THROUGH THE EARLY PART OF NEXT WEEKEND. THE TAIL END OF THE SHORT-WAVE ENERGY ALOFT ROTATING AROUND THIS CLOSING LOW FEATURE WILL CREATE INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THOSE PERIODS SHOULD BE ACROSS THE NEBRASKA PANHANDLE. FRIDAY THROUGH SUNDAY...THE GFS AND EUROPEAN MODELS ARE INDICATING NORTHWEST FLOW CONTINUING OVER THE AREA TO THE EAST OF THE UPPER LEVEL RIDGE AXIS. DISTURBANCES WITHIN THE NORTHWEST FLOW WILL CREATE SURFACE LOWS AND ASSOCIATED WEAK FRONTAL PASSAGES DURING THIS PERIOD...BUT AN OVERALL WARMING TREND TO ABOVE NORMAL TEMPERATURES WILL BE EXPECTED. WILL KEEP PRECIPITATION CHANCES LATE IN THE PERIOD AROUND CLIMATOLOGICAL VALUES FRIDAY AND THEN SLIGHTLY BELOW NORMAL FOR THE WEEKEND. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY OUTSIDE OF AFTERNOON AND EVENING THUNDERSTORMS WHERE LOCAL AND BRIEF MVFR CONDITIONS POSSIBLE MAINLY FOR LOWER VISIBILITIES. GUSTY AND ERRATIC WINDS ALSO POSSIBLE VCTY ANY THUNDERSTORMS. && .FIRE WEATHER...NO BIG CONCERNS SEEN THROUGH MONDAY AS WINDS AND RHS EXPECTED TO REMAIN OUTSIDE OF CRITICAL LEVELS. SCATTERED THUNDERSTORMS EXPECTED MAINLY EAST OF THE MTNS INTO THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING. COLD FRONT WILL PASS ACROSS MONDAY NIGHT WITH BREEZY CONDITIONS EXPECTED TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...CARPENTER
Hazardous weather outlook, Jul 12, 10:30 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT SUN JUL 12 2009 NEZ001>003-019>021-054-055-WYZ067>070-131130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SCATTERED THUNDERSTORMS CAN BE EXPECTED LATER THIS AFTERNOON AND THIS EVENING. WITH A MOIST AND UNSTABLE AIR MASS REMAINING IN PLACE...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...STRONG WIND GUSTS NEAR 60 MPH AND HEAVY RAIN. THE STORMS WILL DECREASE LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY LATE THIS AFTERNOON THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>066-131130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 550 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SEVERE STORMS ARE NOT EXPECTED BUT A FEW OF THE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 12, 3:43 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT SUN JUL 12 2009 WYZ066-069-122245- CHEYENNE FOOTHILLS-LARAMIE RANGE- 343 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 445 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF IRON MOUNTAIN...OR 20 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 20 MPH. SMALL HAIL...BRIEF HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... IRON MOUNTAIN BY 350 PM MDT. HORSE CREEK BY 400 PM MDT. RUBIN
Special weather statement, Jul 12, 4:28 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT SUN JUL 12 2009 WYZ064-066>068-122330- GOSHEN-LARAMIE RANGE-NORTH LARAMIE RANGE-PLATTE- 428 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...SOUTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 530 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BORDEAUX TO 11 MILES EAST OF WHEATLAND RESERVOIR #3...MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... BORDEAUX BY 440 PM MDT. I-25 EXIT 70 IS ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 76. RUBIN
Special weather statement, Jul 12, 4:30 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT SUN JUL 12 2009 WYZ064-066>068-122330- GOSHEN-LARAMIE RANGE-NORTH LARAMIE RANGE-PLATTE- 430 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...SOUTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 530 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BORDEAUX TO 11 MILES EAST OF WHEATLAND RESERVOIR #3...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... BORDEAUX BY 440 PM MDT. I-25 EXIT 70 IS ALSO IN THE PATH OF THESE STORMS. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 76. RUBIN
Special weather statement, Jul 12, 4:36 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT SUN JUL 12 2009 WYZ066-067-069-122330- CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE- 436 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMBERT...OR 28 MILES SOUTH OF WHEATLAND... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MOVE INDOORS WHEN THUNDERSTORMS APPROACH YOU. LIGHTNING CAN EASILY KILL OR INJURE YOU. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES...INCLUDING THE TOWN OF LAMBERT. RUBIN
Special weather statement, Jul 12, 4:40 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT SUN JUL 12 2009 WYZ066-067-122345- LARAMIE RANGE-PLATTE- 440 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 545 PM MDT... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF BALDY PEAK...OR 29 MILES NORTH OF LARAMIE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 8 MILES NORTH OF IRON MOUNTAIN BY 535 PM MDT. RUBIN
Local storm report, Jul 12, 5:36 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 S WHEATLAND 42.04N 104.96W
07/12/2009 E1.00 INCH PLATTE WY PUBLIC
DIME TO QUARTER HAIL ON S SIDE OF TOWN
0515 PM HAIL 7 E WHEATLAND 42.05N 104.82W
07/12/2009 E1.00 INCH PLATTE WY TRAINED SPOTTER
BRIEF DIME TO QUARTER HAIL
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 57 min |
| Jul 11, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 64 min |
| Jul 11, 7:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jul 11, 8:10 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 65 min |
| Jul 12, 3:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 55 min |
| Jul 12, 4:10 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 65 min |
| Jul 12, 4:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 32 min |
| Jul 12, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Goshen, Platte | 58 min |
| Jul 12, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 63 min |
| Jul 12, 5:23 PM MDT | Areal Flood Advisory | CYS | Albany, Goshen, Platte | 3 hr |
| Jul 11, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 56 min |
| Jul 11, 8:09 PM MDT | Flash Flood Warning | CYS | Sioux | 3 hr |
| Jul 11, 8:26 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 64 min |
| Jul 11, 8:44 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.